Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 21, 2014, 09:24:33 PM

Login with username, password and session length


Members
  • Total Members: 24267
  • Latest: jpchc
Stats
  • Total Posts: 650120
  • Total Topics: 49625
  • Online Today: 218
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 113
Total: 118

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: dissapointing reults  (Read 719 times)

0 Members and 1 Guest are viewing this topic.

Offline St Ives

  • Member
  • Posts: 22
dissapointing reults
« on: June 03, 2014, 08:53:02 PM »
hello good people.
just got emailed latest results and feeling a tad blue..!
VL <40, %CD4 6, ABSOLUTE CD4 127. After 4 years on atripla that's pretty weak.
What I don't understand is MCH...34.7,  MCHC...37.1  can anyone explain what that means ?  It's printed in red so it may be a problem.
I've been on atripla since the start, do you think I should change meds? I see the doc in 3 weeks, What should I be asking him, any advice?
I really would appreciate your thoughts on this.
Be well.
Nov 2011 cd4,12.vl750k - 138lbs      atripla
Feb 2013 cd4,78.(3%) vl<40  - 160lbs    atripla
May 2014 cd4, 127 (6%) vl<40 -157lbs     atripla

Offline AusShep

  • Member
  • Posts: 274
Re: dissapointing reults
« Reply #1 on: June 03, 2014, 10:49:22 PM »
Your hemoglobin is slightly high, probably not a big deal, doesn't look very far above normal.

For whatever reason people here seem to ignore the multiple studies that have shown improved CD4 recovery with protease inhibitor regimens over NNRTI regimens; "there's nothing you can do" seems to be the party line.  I've not seen that these studies have been discounted, but it is possible.  Integrase inhibitors may be even better.

Link below from a recent univ of Washington discussion.  They reference studies showing better cd4 recovery on PIs vs efavirenz but say there is little evidence that switching will help (I'm not aware of studies on switches when VL is suppressed), so the party line may be correct, or may just not be studied enough.

http://depts.washington.edu/hivaids/arvrx/case5/discussion.html

In your situation, I'd investigate a switch after the amount of time you've gone with such a slow cd4 recovery, but you could be one of the people that never gets (or possibly ever had) high cd4 counts. 

There are others in your situation that are doing just fine, you have undetectable viral load, that's what is most important.

Offline bocker3

  • Member
  • Posts: 3,458
  • You gotta enjoy life......
Re: dissapointing reults
« Reply #2 on: June 04, 2014, 08:05:11 AM »
As to your RBC indices (MCH and MCHC) - these results don't mean much at all.  Though they do NOT mean your hemoglobin level is high.  Your HGB will tell you that.  The indices really tell little other than, possibly, helping to identify a cause of anemia (if you are, in fact, anemic).  MCH simply tells the average amount of HGB in a RBC and the MCHC the amount of HGB in the cell relative to its size.  They are both calculated.  I believe MCH is HGB/HCT and MCHC is HGB/RBC.

MCHC is often elevated in smokers........  just an interesting, yet clinically insignificant fact.

So.....  don't even bother looking at these results.  If your HGB is in range, there is nothing at all to be concerned with.

Mike
Atripla - Started 12/05
Reyataz/Norvir - Added 6/06
Labs - Pre-Meds
Sep05 T=350/25% VL98,559
Nov05 288/18%  47,564
Current Labs
May2013 691/31% <20

Offline absopozilutely

  • Member
  • Posts: 392
  • Love to chat/text/talk/encourage!
Re: dissapointing reults
« Reply #3 on: June 04, 2014, 08:13:52 AM »
If you've read my story a bit maybe you'll come join the Stribild bus. No side effects but I do miss Complera.
12/18 Infected
2/4 12:22pm tested POZ via ORAquick
2/19 WB Confirmation
2/4-2/19 VL 104,678 CD4 407
3/2 Genotype back, and Started Complera
4/2-CD4 688 38% and VL 1,600
5/1-CD4 592 42% and VL 336
5/22-CD4 732 31% and VL 109 :( STILL NOT UD!
5/31 Switched to Stribild :( I'll miss you Complera!
6/19 CD4 508 35% and VL UD!!!!! Crying at work like a baby.
9/19 CD4 799 46% VL UD yayyyy

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.